Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2000, 4:03 PM EDT for Fulton County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2000, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 16, 2000, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Fulton County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
934 WUUS51 KCTP 162006 SVRCTP PAC057-162100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY. * UNTIL 500 PM EDT. * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WARFORDSBURG...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCONNELLSBURG AT 425 PM. FORT LITTLETON AT 440 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ JUNG LAT...LON 3978 7832 3975 7811 4007 7789 4015 7810
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:45 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT FRI JUN 16 2000 ...SLOW MOVING FRONT AND JET ENTRANCE CIRCULATION TO BRING RAIN... TWO BROKEN LINES OF THUNDERSTORMS ARE ATTEMPTING TO FORM ACROSS CENTRAL PA THIS AFTERNOON. WITH TEMPERATURES WELL INTO THE 80S OVER MOST OF CENTRAL PA EXPECT CONVECTION TO CONTINUE WITH A CHANCE FOR THUNDERSTORMS IN ALL ZONES EARLY THIS EVENING. SOME THUNDERSTORMS ARE FIRING ALONG THE LAKE BREEZE IN NORTHWESTERN PA. LATER TONIGHT...THE COLD FRONT PUSHING THROUGH IL/IN AND LINES OF SHOWERS AHEAD OF IT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS OVERNIGHT IN NORTHWESTERN SECTIONS. THE BEST CHANCE OF THUNDER OVERNIGHT WILL BE IN THE NORTHWESTERN COUNTIES. THE COLD FRONT WILL STRUGGLE TO SAG SOUTHWARD ACROSS PA DURING THE DAY SATURDAY. IT WILL REMAIN QUITE WARM OVER THE SOUTH-CENTRAL AND SOUTHEASTERN SECTIONS SATURDAY...WELL INTO THE 80S AGAIN. IT SHOULD BE COOLER IN THE NW WHERE THE MODELS SHOW THE FRONTAL BOUNDARY SAGGING THROUGH EARLY IN THE DAY. THE MESOSCALE MODELS SHOW INSTABILITY SHOWERS LATE SATURDAY IN THE WARM AIR. KEPT TEMPS IN LOWER 70S NW TO MID 80S SE SATURDAY WITH HIGHER POPS MAINLY IN WARM AIR AHEAD OF WEAKENING FRONT. SATURDAY NIGHT...THE FRONT SHOULD CONTINUE TO SAG SOUTHWARD. THE MODEL SUGGESTS IT REACHES THE MD BORDER BY SUNDAY AM. PROBABLY UNDERDONE IN THE COARSER ETA. THE LOW-LEVEL COOLER AIR SHOULD REACH INTO NRN MD SUNDAY AM. BY THAT TIME...THE FRONT WILL BECOME A MORE E-W BOUNDARY...IN RESPONSE TO THE BROAD CONFLUENCE TO OUR NORTH AND EAST ALOFT. THE JET ENTRANCE CIRCULATION INCREASES DURING THE DAY SUNDAY...CLOUDS SHOULD RAPIDLY MOVE FROM SW TO NE ACROSS THE REGION. RAIN SHOULD ARRIVE OVER THE SW AROUND MIDDAY AND LATE IN THE EVENING IN THE NORTHEASTERN SECTIONS. BUT LIKELY POPS ALONG SOUTHERN TIER COUNTIES AND KEPT MOST LOCATIONS IN THE 70S REFLECTING COLD AIR DAMMING...IN CASE THE FRONT SHOULD MOVE SLOWER...PUT LOWER 80S IN LOWER SUSQUEHANNA VALLEY. THIS FRONTAL SURFACE SHOULD PROVIDE NICE LIFT INTO THE JET ENTRANCE CIRCULATION SUNDAY NIGHT...EXPERIENCE SAYS IF THE AVN AND ETA ARE CORRECT...THE FRONTAL BOUNDARY WILL SHARPEN OVERNIGHT AND WE COULD SEE SOME ENHANCED RAINFALL OVERNIGHT SUNDAY INTO EARLY MONDAY. ABOUT 90% OF THE NCEP ENSEMBLES SHOW THE MORE THAN 0.25 INCHES OF RAINFALL OVERNIGHT SUNDAY INTO MONDAY. A FEW MEMBERS SUGGEST THERE COULD BE A HALF INCH OR MORE. WILL MONITOR MOISTURE DEPARTURES IN ETA SATURDAY AND SUNDAY TO SEE IF THIS COULD END UP A FAIRLY BIG RAINFALL EVENT. ENSEMBLES SHOW NEAR NORMAL TEMPS AT 850 MB AND POPS GENERALLY UNDER 30 PERCENT TUESDAY AND WED. EXPECT NEAR NORMAL HIGHS AND LOWS THROUGH MID WEEK. WORK ZONES SENT AROUND 2 PM. .CTP...NONE. GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:40 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 65 min |
| Jun 16, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 63 min |
| Jun 16, 5:37 PM EDT | Tornado Warning | CTP | Lycoming | 23 min |
| Jun 16, 5:52 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 38 min |
| Jun 16, 6:25 PM EDT | Tornado Warning | CTP | Lycoming | 35 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.